MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO.; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO.; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8731SC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) regarding a patient.It was reported that the healthcare professional stated that the catheter was not connected to any "neuro battery" when it was initially placed into the patient.It was stated by the hcp that it was a shunt.It was removed due to an infection.The hcp reported the catheter was a revision from the one implanted on (b)(6) 2017, and then it was explanted on (b)(6) 2017.No further complications were anticipated.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from the healthcare provider (hcp).It was reported that the patient first started experiencing the infection on (b)(6) 2017, per mr spine lumbar imaging.At the time of report the patient was on iv antibiotics and status-post (s/p) irrigation and debridement on (b)(6) 2017.The patient weighed (b)(6).It was reported that the shunt was removed on (b)(4) 2017 and discarded.No relevant medical history was provided.
 
Event or Problem Description
Additional information received on 2017-apr-12 from a healthcare professional reported the catheter was not connected to any "neuro pump".No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6432030
Report Number3004209178-2017-06324
Device Sequence Number13648991
Product Code LKK
UDI-Device Identifier00643169496057
UDI-Public00643169496057
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2018
Device Model Number8731SC
Device Catalogue Number8731SC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
Not provided
04/12/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/06/2017
04/21/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight136